Alert archive / Kentucky / Flash Flood Warnings in 2007
Flash Flood Warning 14, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Aug 21, 2007, 12:11 PM EDT for Nelson County, Washington County, Kentucky. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2007, 12:11 PM EDT (16:11 UTC)
- Expired
- Aug 21, 2007, 2:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Nelson County, KY, Washington County, KY
The radar
The Louisville radar (KLVX), 59 km from the middle of the area, began a volume at 16:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.2 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 266 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1598 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 211614
FFWLMK
KYC179-229-211815-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1211 PM EDT TUE AUG 21 2007
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN NELSON COUNTY IN NORTH CENTRAL KENTUCKY...
WASHINGTON COUNTY IN NORTH CENTRAL KENTUCKY...
* UNTIL 215 PM EDT
* AT 1204 PM EDT...TRAINED WEATHER SPOTTERS REPORTED 2.3 INCHES OF
RAIN HAD ALREADY FALLEN ACROSS NORTHERN NELSON COUNTY. AN
ADDITIONAL INCH OR 2 OF RAIN WILL BE POSSIBLE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BARDSTOWN... NAZARETH... FAIRFIELD... BALLTOWN...
BLOOMFIELD... MAUD... FREDRICKTOWN AND ST. CATHERINE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3763 8527 3768 8539 3773 8541 3771 8542
3770 8543 3780 8567 3785 8564 3790 8557
3792 8558 3798 8551 3785 8510
TIME...MOT...LOC 1611Z 302DEG 19KT 3786 8550
$$
JA1 follow-up statement
000
WGUS73 KLMK 211734
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
133 PM EDT TUE AUG 21 2007
KYC179-229-211815-
NELSON KY-WASHINGTON KY-
133 PM EDT TUE AUG 21 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM EDT FOR
WESTERN WASHINGTON AND NORTHERN NELSON COUNTIES...
AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING HEAVY RAIN. THESE STORMS WERE
LOCATED FROM NEAR BARDSTOWN SOUTHEAST TO NEAR FREDRICKTOWN AND
WILLISBURG. THE STORMS WERE MOVING SOUTHEAST AROUND 20 MPH.
ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ARE POSSIBLE
IN THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3763 8527 3768 8539 3773 8541 3771 8542
3770 8543 3780 8567 3785 8564 3790 8557
3792 8558 3798 8551 3785 8510
TIME...MOT...LOC 1729Z 302DEG 19KT 3764 8506
$$
SCHOLZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 10:30 AM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Aug 21, 10:30 AM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1030 AM EDT TUE AUG 21 2007 LATE MORNING FORECAST UPDATED TO REFLECT WIDESPREAD RAINFALL. HAVE ALSO ADJUSTED TEMPERATURES DOWN ACROSS THE NORTHERN PORTION OF THE FORECAST AREA BECAUSE OF THE RAIN AND CLOUD COVER. STILL FEEL MUCH OF THE AREA WILL SEE SOME SUNSHINE THIS AFTERNOON AND AT LEAST THE SOUTH SHOULD SEE TEMPERATURES WELL INTO THE MID AND UPPER 90S. FORECAST ALREADY OUT. --JA PREVIOUS DISCUSSION BELOW... SHORT TERM (TODAY AND TONIGHT):... PCPN POTENTIAL AND TEMPS THE MAIN FORECAST PROBLEM FOR THE SHORT TERM. REMNANTS OF ERIN WILL ACCELERATE EAST TO EAST SOUTHEAST ACROSS FA TODAY. TRW/RW WILL ENTER NWRN PTNS OF FA ABOUT THE TIME THIS FCST IS ISSUED AND THEN AS ERIN STARTS TO ACCELERATE EASTWARD...THE PCPN THREAT WILL GREATLY DIMINISH WEST TO EAST ACROSS FA BY LATE MORNING INTO THE EARLY AFTERNOON HOURS. WILL GO WI 50 PCT POPS FOR A TIME WEST TO EAST ACROSS FA THIS MORNING INTO EARLY AFTN IN THE EAST. NO MENTION OF PCPN TONIGHT AS PER CURRENT FCST. WITH SUNSHINE INCREASING DURING THE AFTERNOON HOURS...EXPECT VERY WARM HIGH TEMPS MOSTLY IN THE LOWER TO MIDDLE 90S TODAY. THIS AGREES WELL WITH OUR CURRENT FCST AND THE PREFERRED MAV FCST TRENDS. --21 LONG TERM (WEDNESDAY THROUGH MONDAY)... WEDNESDAY THROUGH THURSDAY... THE UPPER AIR PATTERN FOR WEDNESDAY AND THURSDAY WILL FEATURE A FAST ZONAL FLOW WITH THE JET STREAK ALONG THE US/CANADIAN BORDER. ONE LOW AMPLITUDE TROUGH WILL EXIT NEW ENGLAND WEDNESDAY WHILE A JET STREAK ACROSS THE UPPER MIDWEST WILL ACCOMPANY AN UPPER LOW ACROSS THE CANADIAN PROVINCES. OF MORE DIRECT IMPORTANCE TO OUR AREA IS THE VERY STRONG UPPER RIDGE EXPECTED ACROSS THE SOUTHERN STATES. THE 00Z THURS FORECAST 500MB HEIGHTS OF UP TO 597DM ACROSS THE GULF STATES BY THE GFS ENSEMBLES IS 2 STANDARD DEVIATIONS ABOVE NORMAL. THE CENTER OF HIGH PRESSURE NEAR THE SURFACE WILL ALSO CENTER OVER THE GULF STATES. THIS WILL BRING SOUTHWEST FLOW TO THE LOWER OHIO VALLEY WITH ONLY MODEST MOISTURE AVAILABLE. WITH 925MB TEMPERATURES APPROACHING 30 ON THURSDAY...TEMPERATURES WILL EASILY MOVE BACK INTO THE UPPER 90S BY THURSDAY AFTERNOON. EXPECT LITTLE CHANCE OF RAIN THESE TWO DAYS. THE AXIS OF HIGHER MOISTURE WILL LIE TO OUR NORTHWEST...STRETCHING FROM THE CENTRAL PLAINS TO THE WESTERN GREAT LAKES. FRIDAY THROUGH MONDAY... RIDGING WILL REMAIN STRONG ACROSS THE SOUTHEASTERN STATES. THE STORM TRACK ON FRIDAY WILL REMAIN ALONG A NEARLY STATIONARY FRONT FROM KANSAS THROUGH THE WESTERN GREAT LAKES. LOW PRESSURE MOVING ACROSS THE GREAT LAKES LATE FRIDAY WILL ALLOW THIS BOUNDARY TO SAG SOUTH AS A COLD FRONT. EVENTUALLY THIS WEAKENING FRONT WILL APPROACH KENTUCKY BY SATURDAY. MOISTURE WILL INCREASE AHEAD OF THIS BOUNDARY AND SO WILL CONTINUE PRECIPITATION CHANCES FOR THE WEEKEND TIME FRAME. THE LATEST GFS SLOWS DOWN THE PROGRESS OF THE FRONT...WHICH MAY STALL NEAR KENTUCKY SUNDAY. HAVE ADDED POPS FOR SUNDAY. JSD && .AVIATION (12Z TAFS):... THE REMNANTS OF ERIN CONT TO MOVE ACROSS THE VERY NORTH AND WESTERN PORTIONS OF FA...OVERALL THE PCPN INTENSITY HAS DIMINISHED AS WELL AS THE LIGHTNING. OUR EXPERIMENTAL WRF AND THE LATEST RUC 40 STILL SHOW THE SYSTEM ACCELERATING OFF TO THE EAST TO EAST SOUTHEAST TODAY. WILL KEEP TEMPO GROUP FOR MVFR CONDS WITH TRW- EARLY FOR SDF AND FOR LEX A BIT LATER THIS MORNING. ONCE THIS DISTURBANCE CLEARS OUR REGION...THE SFC PRESS GRAD WEAKENS EVEN MORE SO WITH THE LATEST 06Z MODEL RUNS. SO WE WILL WILL BACK OFF A BIT ON THE GUSTY WINDS FOR THIS AFTERNOON. EXCEPT FOR SOME MVFR PCPN TEMPO GROUPS GNRLY VFR CONDS FOR THE BULK OF THE TAF PERIOD. --21 && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE.
Hazardous weather outlook, Aug 21, 11:10 AM EDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1110 AM EDT TUE AUG 21 2007 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-220830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1110 AM EDT TUE AUG 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL DIMINISH THIS AFTERNOON ACROSS THE NORTHERN PORTION OF THE OUTLOOK AREA. HOWEVER UNTIL THEY DO THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN WITH AMOUNTS UP TO 1 INCH IN A SHORT PERIOD OF TIME... GUSTY WINDS... AND FREQUENT CLOUD TO GROUND LIGHTNING. SOUTH CENTRAL KENTUCKY WILL REMAIN MOSTLY SUNNY AND HOT WITH TEMPERATURES AGAIN IN THE UPPER 90S AND HEAT INDICES IN THE LOW 100 DEGREE RANGE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE NEXT CHANCE OF THUNDERSTORMS WILL COME FRIDAY NIGHT AND SATURDAY WITH STORMS ENDING LATE SUNDAY AS A WEAK FRONT MOVES ACROSS THE AREA. HOT WEATHER WILL ALSO RETURN TO THE REGION WEDNESDAY THROUGH FRIDAY WITH HEAT INDICES APPROACHING OR EXCEEDING 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JSD/JA
In the hours before
Special weather statement, Aug 21, 10:53 AM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1053 AM EDT TUE AUG 21 2007 KYZ025-028-211515- HARDIN-MEADE- 1053 AM EDT TUE AUG 21 2007 ...HEAVY RAIN OVER PARTS OF HARDIN AND MEADE COUNTIES... AT 1050 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS NEAR FORT KNOX AND EASTERN MEADE COUNTY...PRODUCING VERY HEAVY RAIN. FREQUENT DANGEROUS LIGHTNING AND TORRENTIAL RAIN WITH RAINFALL AMOUNTS OF ONE TO TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE HALF MILE...ARE EXPECTED WITH THESE STORMS. PONDING OF WATER AND STANDING WATER HAVE BEEN REPORTED AT FORT KNOX. DO NOT DRIVE THROUGH AREAS COVERED BY WATER. IF WATER BEGINS TO RISE MOVE TO HIGHER GROUND. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. SCHOLZ
Special weather statement, Aug 21, 11:20 AM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1120 AM EDT TUE AUG 21 2007 KYZ029-038-039-045-046-053-054-211630- BULLITT KY-SPENCER KY-ANDERSON KY-NELSON KY-WASHINGTON KY- LARUE KY-MARION KY- INCLUDING THE CITIES OF...MOUNT WASHINGTON...SHEPHERDSVILLE... TAYLORSVILLE...LAWRENCEBURG...BARDSTOWN...SPRINGFIELD... HODGENVILLE...LEBANON 1120 AM EDT TUE AUG 21 2007 THUNDERSTORMS MOVING ACROSS CENTRAL KENTUCKY WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL WITH UP TO 1 INCH OF RAIN IN A SHORT PERIOD OF TIME. IN ADDITION FREQUENT CLOUD TO GROUND LIGHTNING WILL BE NOTED. IF DRIVING THIS MORNING WATCH FOR REDUCED VISIBILITIES AND PONDING OF WATER ON RADS AND UNDERPASSES. THE HEAVIEST RAIN WILL MOVE THROUGH BULLITT... NELSON... AND LARUE COUNTIES AND INTO WASHINGTON AND MARION COUNTIES THIS MORNING. JA
Special weather statement, Aug 21, 12:01 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1201 PM EDT TUE AUG 21 2007 KYZ035-039>041-048-211700- ANDERSON-FAYETTE-FRANKLIN-JESSAMINE-WOODFORD- 1201 PM EDT TUE AUG 21 2007 ...HEAVY RAIN EXPECTED FROM FRANKFORT TO LEXINGTON... AT NOON EDT...HEAVY RAIN WAS FALLING ACROSS FRANKLIN AND ANDERSON COUNTIES. ADDITIONAL RAINFALL OF ONE TO TWO INCHES WILL BE POSSIBLE AS THIS PRECIPITATION MOVES INTO THE LEXINGTON METRO AREA. THE HEAVIEST RAIN WILL BE... NEAR VERSAILLES BY 1215 PM EDT. NEAR LEXINGTON BY 1230 PM EDT. THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 101 AND 98. THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS 108 AND 110. THIS ADDITIONAL RAIN WILL CAUSE PONDING OF WATER ON LOCAL ROADWAYS AND BRING SMALL STREAMS AND CREEKS TO NEAR BANKFULL. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. REMEMBER... DO NOT CROSS ROADS COVERED WITH WATER. JA
Nearby
Flash Flood Warnings in Kentucky, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.